MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 305U229
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Corneal Pannus (1447); Aortic Regurgitation (1716); Aortic Valve Stenosis (1717); Cusp Tear (2656); No Information (3190)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that one year and four months post implant of this 29mm aortic bioprosthetic valve, the valve was explanted and replaced with a valve of the same size and model.The reason for explant is unknown.No additional adverse patient effects were reported. .
 
Additional Manufacturer Narrative
Medtronic received additional information that the valve was explanted due to stenosis and severe regurgitation.Upon explant, the surgeon noted pannus formation on the inflow tract as well as torn leaflets.The surgeon was unsure if the torn leaflets were due to the explant procedure itself.No additional adverse patient effects were reported.  conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Reduced performance of the valve may be attributed to host tissue overgrowth.This finding is generally considered a patient-related condition.Without the return of the product, no definitive conclusion can be made regarding the clinical observation.Patient codes updated in section.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7924623
Report Number2025587-2018-02597
Device Sequence Number1643709
Product Code LWR
UDI-Device Identifier00643169001480
UDI-Public00643169001480
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model Number305U229
Device Catalogue Number305U229
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight100